Oregon, 2008High Wind in Oregon, February 21, 2008
February 21, 2008 · NWS MFR · 1 event in 1 county or zone
bringing gusty winds to the coast. Only one station recorded gusts meeting High Wind Warning criteria, so it is likely that the high winds were localized as Humbug Mountain records high wind often.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved onshore this day...bringing gusty winds to the coast. Only one station recorded gusts meeting High Wind Warning criteria, so it is likely that the high winds were localized as Humbug Mountain records high wind often.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 21, 9:00 AM PST, 5 hours 22 minutes earlier.
Area forecast discussion, Feb 21, 9:00 AM PST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST THU FEB 21 2008
.DISCUSSION...A SURFACE LOW IS LOCATED ABOUT 250 MILES OFF THE
COAST OF SOUTHERN OREGON AND NORTHERN CALIFORNIA WITH RAIN AND
SNOW MOVING INTO THE AREA THIS MORNING. SNOW LEVELS ARE AROUND
4000 FEET TODAY AND ARE EXPECTED TO LOWER TO AROUND 3500 FEET AS
THE OCCLUDED FRONT MOVES OVER THE AREA LATE THIS AFTERNOON INTO
THIS EVENING. AS THE LOW MOVES TO THE NORTH TONIGHT...A SHORTWAVE
TROUGH WILL MOVE INTO THE AREA FROM THE WEST WITH CONTAINING
WIDESPREAD SHOWERS THROUGH FRIDAY. SNOW LEVELS ARE EXPECTED TO
LOWER TO AROUND 3000 FEET BY FRIDAY MORNING. MODERATE PRECIPITATION
IS EXPECTED ALONG THE COAST AND OVER NORTHERN CALIFORNIA TODAY IN
MOIST SOUTH TO SOUTHWEST FLOW. ALSO STRONG AND GUSTY WINDS ARE
EXPECTED OVER HIGHER ELEVATIONS ABOVE 5000 FEET AND INTO THE
SHASTA VALLY THROUGH TODAY. MAIN FORECAST CONCERN WITH THIS SYSTEM
WILL BE SNOW LEVELS...ESPECIALLY OVER SISKIYOU COUNTY WHERE
HEAVIER PRECIPITATION IS EXPECT...AND WHEN SNOW WILL TAPER OFF TO
SHOWERS ON FRIDAY. HAVE MODIFIED SNOW ADVISORIES FOR WESTERN AND
SOUTH CENTRAL SISKIYOU COUNTY SO THAT THEY ARE OUT NOW THROUGH
FRIDAY AFTERNOON. SNOW MAY DIMINISH DURING THE DAY FRIDAY THOUGH.
THE NEXT WINTER STORM IS FORECAST INTO THE AREA SATURDAY
AFTERNOON INTO SATURDAY NIGHT WITH A STRONG SURFACE LOW FORECAST
TO APPROACH THE NORTHERN CALIFORNIA COAST THEN MOVE INLAND ON
SUNDAY. THIS SYSTEM IS EXPECTED TO BRING HEAVY PRECIPITATION
ESPECIALLY TO AREAS OF NORTHERN CALIFORNIA IN STRONG MOIST
SOUTHERLY FLOW. SNOW LEVELS ARE FORECAST TO BE AROUND 4000 FEET
WITH LOWER SNOW LEVELS POSSIBLE IN AREAS OF STRONG PRECIPITATION
RATES SUCH AS NEAR MOUNT SHASTA AND IN WESTERN SISKIYOU COUNTY.
SNOW AMOUNTS WILL BE A CONCERN WITH THE NEXT FORECAST CYCLE.
&&
.AVIATION...A WINTER STORM IS BRINGING RAIN AND SNOW TODAY AND
TONIGHT WITH RAIN AND SNOW DECREASING BECOMING LIGHT TOMORROW.
SOUTHWEST OREGON...VFR CONDITIONS EXCEPT ISOLATED MVFR AND IFR IN
HEAVIER PRECIP ESPECIALLY OVER EXTREME SOUTHWESTERN OREGON. OVER
NORTHERN CALIFORNIA...AREAS OF MVFR ESPECIALLY FROM THE CASCADES
WEST WITH ISOLATED IFR IN HEAVIER PRECIPITATION.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY UNTIL 4 PM PST FRIDAY FOR .
CA...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR CAZ081.
SNOW ADVISORY UNTIL 4 PM PST FRIDAY FOR CAZ080-CAZ082-CAZ083.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ356.
HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 7 AM PST
FRIDAY FOR PZZ356.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST FRIDAY FOR PZZ350-
PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM PST MONDAY
FOR PZZ350-PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST THIS MORNING FOR
PZZ376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR PZZ376.
GALE WARNING UNTIL 10 PM PST THIS EVENING FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THIS
MORNING FOR PZZ376.
CCHazardous weather outlook, Feb 21, 9:12 AM PST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
912 AM PST THU FEB 21 2008
CAZ080-082-083-220400-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
912 AM PST THU FEB 21 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A SNOW ADVISORY IS IN EFFECT TODAY AND TONIGHT ABOVE 3000 FEET.
SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE SNOW ADVISORY WILL REMAIN IN EFFECT UNTIL 4 PM PST FRIDAY.
ANOTHER SIGNIFICANT STORM WILL MOVE INTO THE AREA LATER SATURDAY
INTO SUNDAY WITH A THREAT FOR STRONG WINDS AS WELL AS HEAVY
RAINFALL AND HEAVY MOUNTAIN SNOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-220400-
CENTRAL SISKIYOU COUNTY-
912 AM PST THU FEB 21 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL 8 PM PST TONIGHT. SEE WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER SIGNIFICANT STORM WILL MOVE INTO THE AREA LATER SATURDAY
INTO SUNDAY WITH A THREAT FOR STRONG WINDS AS WELL AS HEAVY
RAINFALL AND HEAVY MOUNTAIN SNOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WOODHEAD
In the hours before
Local storm report, Feb 21, 11:31 AM PST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1131 AM PST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HEAVY SNOW ESE MOUNT SHASTA 41.32N 122.31W
02/21/2008 M0.5 INCH SISKIYOU CA TRAINED SPOTTER
SNOW NOW STARTING TO ACCUMULATE ON THE GROUND...TOTAL
ACCUMULATION FOR THE PAST 30 MINUTES.
&&
WOODHEADHigh Wind, Curry County Coast
- When
- February 21, 2:22 PM PST to 4:22 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
The ODOT sensor at Humbug Mountain recorded wind gusts exceeding High Wind Warning criteria continuously from 21/1422 until 21/1452 PST. The peak gust was 75 mph, recorded at 21/1452 PST. Humbug Mountain recorded another stretch of gusts meeting High Wind Warning criteria from 21/1552 until 21/1652 PST. The peak gust was 65 mph, recorded at 21/1622 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sleet in Missouri, February 21 to 22, 20082 deaths · 7 injured · 18 events
- Flash Flooding and Hail in Mississippi, February 21 to 22, 2008$6.0 million · 1.75 in hail · 39 events
- Flooding in Florida, February 21 to 22, 2008$750,000 · 3 events
- Ice Storm and Winter Weather in Kentucky, February 21 to 22, 20084 injured · $40,000 · 12 events
- Winter Storm and Winter Weather in Pennsylvania, February 21 to 22, 20085 injured · 10 events
- Winter Storm in Illinois, February 21 to 22, 20083 injured · 19 events
- Tornadoes and Flood in Louisiana, February 21, 2008$47,000 · EF0 · 9 events
- Ice Storm in Kentucky, February 21 to 22, 2008$15,000 · 31 events
- Ice Storm in Missouri, February 21, 200832 events
- Ice Storm in Missouri, February 21 to 22, 20082 injured · 10 events
- Winter Storm and Winter Weather in Ohio, February 21 to 22, 200820 events
- Winter Storm in Indiana, February 21 to 22, 200815 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72488.